MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEXPRO 8MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEXPRO 8MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
The user was able to depress the plunger into the indeflator when trying to inflate the balloon of the 8mm x 4cm x 135cm powerflex pro pta balloon catheter (bc) however it did not inflate normally during the procedure and probably was punctured.Leakage was noted from the balloon.The product removed intact (in one piece) from the patient.The procedure was completed with the used of another cordis balloon catheter.There was no reported patient injury.The intended procedure was iliac angioplasty.The target lesion was the iliac artery.The 60% occluded lesion had a moderate calcification.There was no vessel tortuosity and the device was not used for a chronic total occlusion (total occlusion >3 months).The product was intact and was prep normally.There was no difficulty removing the product from the hoop and no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted during use.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion and the catheter was not ever in an acute bend.The balloon catheter was not kinked while being used.There was no resistance/friction with other devices.A non-cordis contrast media was used in the procedure with contrast to the saline ratio of 7: 3.A non-cordis indeflator device was used and the same indeflator used successfully with other devices.Additional procedural details were requested but are unknown.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The user was able to depress the plunger into the indeflator when trying to inflate the balloon of the 8mm x 4cm x 135cm powerflex pro pta balloon catheter (bc); however, it did not inflate normally during the procedure and was presumed to be punctured as leakage was noted from the balloon.There was no reported patient injury.The intended procedure was iliac angioplasty of the iliac artery.The 60% occluded lesion had moderate calcification.There was no vessel tortuosity and the device was not used for a chronic total occlusion (total occlusion >3 months).The procedure was completed with the use of another cordis balloon catheter.The product was intact and was prepped normally.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted during use.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion and the catheter was never in an acute bend.The balloon catheter was not kinked while being used.There was no resistance/friction with other devices.A non-cordis contrast media was used in the procedure with contrast to the saline ratio of 7:3.A non-cordis indeflator device was used and was used successfully with other devices.The product was removed intact (in one piece) from the patient.Additional procedural details were requested but are unknown.The product was not returned for analysis.A product history record (phr) review of lot 82154714 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure ¿ was not confirmed as the device was not returned for analysis, the exact cause could not be determined.It is likely that vessel characteristics of moderate calcification contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned and section d10 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This is an updated complaint conclusion due to device analysis.The user was able to depress the plunger into the indeflator when trying to inflate the balloon of the 8mm x 4cm x 135cm powerflex pro pta balloon catheter (bc); however, it did not inflate normally during the procedure and was presumed to be punctured as leakage was noted from the balloon.There was no reported patient injury.The intended procedure was iliac angioplasty of the iliac artery.The 60% occluded lesion had moderate calcification.There was no vessel tortuosity and the device was not used for a chronic total occlusion (total occlusion >3 months).The procedure was completed with the use of another cordis balloon catheter.The product was intact and was prepped normally.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted during use.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion and the catheter was never in an acute bend.The balloon catheter was not kinked while being used.There was no resistance/friction with other devices.A non-cordis contrast media was used in the procedure with contrast to the saline ratio of 7:3.A non-cordis indeflator device was used and was used successfully with other devices.The product was removed intact (in one piece) from the patient.Additional procedural details were requested but are unknown.One product was returned for analysis.A non-sterile powerflex pro 8mm x 4cm x 135 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.Blood residues were observed inside the balloon.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed on the balloon¿s middle area.Per sem analysis, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the rupture.The outer surface presented evidence of scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82154714 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure¿ was confirmed by device analysis as evidenced by leakage during balloon inflation and scratch marks on the balloon surface during sem analysis.It is likely that vessel characteristics of moderate calcification contributed to the reported event, as calcification is known to damage balloon material.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key9576553
Report Number9616099-2020-03468
Device Sequence Number14213762
Product Code LIT
UDI-Device Identifier20705032059821
UDI-Public20705032059821
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue Number4400804X
Device Lot Number82154714
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/13/2020
02/21/2020
03/06/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date01/23/2020
02/24/2020
03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTRAY CONTRAST & BOSTON INDEFLATOR
Patient Age61 YR